Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS El Paso, TX

July 2, 2007Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 2, 2007, 4:17 PM MDT for Otero County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2007, 4:17 PM MDT (22:17 UTC)
Expired
Jul 2, 2007, 4:45 PM MDT
In force
28 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Otero County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
3090 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 022218
SVREPZ
NMC035-022245-
/O.NEW.KEPZ.SV.W.0071.070702T2217Z-070702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
417 PM MDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 445 PM MDT

* AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM LOCATED 7 MILES EAST OF   CLOUDCROFT...OR 
ABOUT 21 MILES EAST OF ALAMOGORDO...AND MOVING   SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES WEST OF MAYHILL...6 MILES NORTH OF SACRAMENTO AND 7 MILES
  NORTHWEST OF WEED BY 445 PM MDT...

LAT...LON 3305 10554 3302 10578 3269 10574 3277 10539

$$

PARK
1 follow-up statement
000 
WWUS54 KEPZ 022243
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
439 PM MDT MON JUL 2 2007

NMC035-022249-
/O.EXP.KEPZ.SV.W.0071.000000T0000Z-070702T2245Z/
OTERO NM-
439 PM MDT MON JUL 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO COUNTY EXPIRES
AT 445 PM MDT...

THIS STORM WAS LOCATED ABOUT 7 MILES WEST OF MAYHILL AT 440 PM MDT 
AND WAS MOVING SOUTH AT ABOUT 10 MPH.  THE STORM HAS WEAKENED BELOW 
SEVERE LIMITS...BUT CAN STILL PRODUCE HEAVY RAIN AND SMALL HAIL AS 
WELL AS GUSTY WINDS AND LIGHTNING OVER THE NEXT 30 MINUTES.

LAT...LON 3305 10554 3302 10578 3269 10574 3277 10539

$$

PARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:18 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 2, 1:18 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
118 PM MDT MON JUL 2 2007

.SYNOPSIS...
HIGH PRESSURE WILL RESULT IN VERY WARM TEMPERATURES TUESDAY AND
WEDNESDAY WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS. A WEAK COLD
FRONT WILL MOVE INTO THE REGION THURSDAY WHILE A LOW PRESSURE
SYSTEM APPROACHES FROM THE EAST. THIS WEATHER PATTERN WILL BRING
AN INCREASE IN SHOWERS AND THUNDERSTORMS LATER THIS WEEK.

&&

.DISCUSSION...
LARGE SCALE PATTERN THROUGH WEDNESDAY WILL INCLUDE STRONG UPPER
HIGH CENTER MEANDERING/WOBBLING OVER NORTHERN ARIZONA VICINITY
WITH ASSOCIATED RIDGE EXTENDING ACROSS NORTHWESTERN NEW MEXICO.
ASSOCIATED SUBSIDENCE/WARM AIR ALOFT WILL THUS REMAIN OVER THE CWA
ALTHOUGH STRONGER CAPPING WILL BE WEST OF THE RIO GRANDE. AT LOW
LEVELS EXPECT MAINLY AN EASTERLY FLOW THROUGH WEDNESDAY EAST OF
THE RIO GRANDE AS PORTION OF THERMAL/HEAT TROUGH EXTENDS INTO
SOUTH CENTRAL NEW MEXICO. THUS EASTERN HALF OF THE CWA WILL HAVE
HIGHER AMOUNTS OF LOW LEVEL MOISTURE. COMBINATION OF WARM SURFACE
TEMPERATURES AND MOISTURE SHOULD SUPPORT THUNDERSTORMS EASTERN
AREAS AND MOUNTAINS THROUGH WEDNESDAY ALTHOUGH WARM AIR ALOFT AND
LARGER SCALE SUBSIDENCE WILL KEEP ACTIVITY ISOLATED. DESPITE
LIMITED COVERAGE 30 KT MID LEVEL NORTHERLY FLOW COMBINED WITH LOW
LEVEL EASTERLIES WILL PROVIDE SUFFICIENT SHEAR TO CAUSE A FEW
STORMS TO PRODUCE NEAR SEVERE HAIL. IN ADDITION SURFACE DEWPOINT
DEPRESSIONS ABOVE 50 COULD SUPPORT STRONG MICROBURSTS.

SIGNIFICANT CHANGES COULD BEGIN THURSDAY AS GFS HAS BEEN
CONSISTENT IN MOVING UNSEASONABLY STRONG INVERTED TROUGH AND
ASSOCIATED CLOSED LOW VERY SLOWLY EASTWARD THROUGH THE WEEK.
LATEST FORECAST MOVES TROUGH INTO TEXAS BIG BEND WITH CLOSED LOW
JUST SOUTH OF EL PASO BY LATE FRIDAY. APPROACH OF TROUGH COMBINED
WITH UPPER RIDGE TO WEST WILL INDUCE BACK DOOR COLD FRONT TO PUSH
ACROSS THE CWA FROM THE NORTH WEDNESDAY NIGHT AND THURSDAY. THIS
COMPLEX PATTERN CHANGE WILL STRENGTHEN EASTERLY WIND COMPONENT
WITH SUBSTANTIAL MOISTURE INFLOW AS PRECIPITABLE WATER AMOUNTS ARE
EXPECT TO BE ABOVE 1.2 INCHES ALL AREAS BY FRIDAY AFTERNOON. IN
ADDITION LIFTING ALOFT FRONT AND INCREASE UPPER DYNAMIC FORCING
INDUCED BY TROUGH WILL INCREASE UPWARD MOTION. THUS WILL FORECAST
MORE WIDESPREAD PRECIP THURSDAY THROUGH SATURDAY...ESPECIALLY OVER
THE EAST AND SOUTH. MAIN UNCERTAINTY IS THE WRF THROUGH 84 HOURS
TRACKS UPPER SYSTEM FURTHER SOUTH WITH FLOW AROUND RIDGE SHUNTING
DEEPER MOISTURE SOUTH OF THE CWA. FOR NOW WILL LEAN TOWARD WETTER GFS.

EARLY NEXT WEEK RIDGE BECOMES REESTABLISHED ACROSS SOUTHERN ROCKIES
SUGGESTING DECREASED CONVECTIVE ACTIVITY SUNDAY AND MONDAY.

&&

.AVIATION... VALID 030000Z-040000Z
GNRLY VFR CONDITIONS EXPECTED. ISOLATED CB/-TSRA WITH SCTD
TCU FROM SAN ANDRES/ORGAN/FRANKLIN MOUNTAINS EAST 03/00Z-
03/04Z THEN DIMINISHING TO SC LAYER/ISOLD -SHRA AFTER 03/
06Z. ISOLD -TSRAGS REDEVELOPING IN THE SACRAMENTO MOUNTAINS
03/18Z-04/00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73 102  74 100  74 /  10  10  10  20  20
SIERRA BLANCA TX        65  95  66  95  66 /  10  10  10  20  20
LAS CRUCES              69 102  70 100  70 /  10  10  10  20  20
ALAMOGORDO              65 100  66  96  66 /  10  10  10  20  20
CLOUDCROFT              53  75  52  77  52 /  20  20  20  20  30
TRUTH OR CONSEQUENCES   67 100  68  98  68 /   0   0   0  10  20
SILVER CITY             62  93  63  94  63 /  10  10  10  10  20
DEMING                  67 102  68 101  68 /   0   0   0  10  20
LORDSBURG               68 104  69 102  69 /   0   0   0  10  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/MACBLAIN
Hazardous weather outlook, Jul 2, 11:03 AM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1103 AM MDT MON JUL 02 2007

NMZ022>025-030>032-TXZ055-056-031715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1103 AM MDT MON JUL 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY EAST OF THE RIO GRANDE. FEW STORMS MAY PRODUCE
SMALL HAIL...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MOSTLY WARM AND DRY WITH SLIGHT CHANCES FOR AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. SHOWERS AND
THUNDERSTORMS BECOMING MORE WIDESPREAD AFTER WEDNESDAY WITH A FEW
STORMS PRODUCING HEAVY RAINS AND POSSIBLE FLOODING ALONG WITH HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE REQUIRED AFTER WEDNESDAY.

ROGASH

In the hours before

Special weather statement, Jul 2, 3:31 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
331 PM MDT MON JUL 2 2007

NMZ025-022215-
SOUTHERN SACRAMENTO MOUNTAINS NM-
331 PM MDT MON JUL 2 2007

...LINE OF STRONG THUNDERSTORMS ACROSS NORTHERN AND CENTRAL
OTERO COUNTY NEW MEXICO...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...
HAIL UP TO ONE HALF INCH IN DIAMETER AND LOCALLY HEAVY BRAINS ACROSS
NORTH CENTRAL OTERO COUNTY. STRONGEST STORMS WERE IN THE VICINITY OF
MESCALERO...CLOUDCROFT AND TIMBERON AND ACROSS HIGHWAYS 70 AND 130.
THE STORMS WERE MOVING SOUTH AT 20 MPH.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

ROGASH

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.